I'm a normally healthy male, 28 years old, living in Canada. In mid-November 2012, I developed the following symptoms. 1) Frequent urination, 2) Urethral Burning.
Went to a clinic, and quick urinalysis revealed trace of blood in urine. Ran tests for Gonorrhea, Chlymdia, both were negative. Doctor suspected UTI, prescribed Sulfatrim for 7 days. It did not have any effect. Doctor asked me to wait a few weeks.
Went to another doctor since it was not going away, another urinalysis and blood in urine. She prescribed Cipro for 7 days. By day three of taking Cipro, I felt great, but day four my symptoms returned, and persisted. I finished the medication yesterday and doctor has asked to go for a urine culture on Jan 18.
I'm really frustrated and would appreciate any medical advice.
The risk factors for UTI in males are sexual intercourse, use of spermicidal products, stones in kidney, changing sexual partners frequently, diabetes and childhood infections. The urine can also be due to retention of urine anywhere in its flow due to obstruction. Inherited factors may be related to recurrent UTIs in few people. Drink plenty of water. Continuous or post-coital prophylaxis with low-dose antimicrobials or intermittent self-treatment with antimicrobials may be helpful in managing recurrent uncomplicated UTIs. You may discuss this possibility with your urologist. Further evaluation may be necessary if your urologist is suspecting structural and anatomic abnormalities of the urinary tract. Do keep us posted on how you are doing.
Take care and best regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.